×

zbMATH — the first resource for mathematics

Numerical solution of cavitation problems in lubrication. (English) Zbl 0687.76030
Summary: A combination of the method of characteristics and of the finite element method is applied to solve numerically a stationary free boundary problem of hydrodynamic lubrication with cavitation. The discretization leads to a system of nonlinear equations. To solve it a duality iterative algorithm is used. Numerical results presented.

MSC:
76D08 Lubrication theory
76M99 Basic methods in fluid mechanics
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] Alvarez, J., Problemas de frontera libre en teoría de lubrificaión, ()
[2] Bayada, G.; Chambat, M., Sur quelques modélisations de la zone de cavitation en lubrification hydrodynamique, J. theoret. appl. mech., 5, 703-729, (1986) · Zbl 0621.76030
[3] Bayada, G.; Chambat, M., Existence and uniqueness for a lubrication problem with nonregular conditions on the free boundary, Boll. UN. mat. ital., 3-B, 6, 543-557, (1984) · Zbl 0612.35026
[4] Bermudez, A.; Durany, J., La méthode des caractéristiques pour LES problèmes de convection-diffusion stationnaires, Math. model. numer. anal., 21, 7-26, (1987) · Zbl 0613.65121
[5] Bermudez, A.; Durany, J., Application of characteristics method with variable time-step to steady-state convection-diffusion problems, (), 377-386
[6] Bermudez, A.; Durany, J., Numerical solution of steady-state flow through a porous dam, Comput. methods appl. mech. engrg., 68, 55-65, (1988) · Zbl 0626.76098
[7] Bermudez, A.; Moreno, C., Duality methods for solving variational inequalities, Comput. math. appl., 7, (1981) · Zbl 0456.65036
[8] Cameron, A., Basic lubrication theory, Ellis horwood ser. engrg. sci., (1983)
[9] Capriz, G.; Cimatti, G., Free boundary problems in the theory of hydrodynamic lubrication: a survey, () · Zbl 0557.76038
[10] M. Chipot, On the Reynolds lubrication equation, I.M.A. Preprint No. 206, University of Minnesota, Minneapolis (to appear).
[11] Lions, J.L., Quelques Méthodes de resolution des problèmes aux limites non lineaires, (1969), Dunod París · Zbl 0189.40603
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.